MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Back to Search Results |
| Catalog Number |
3505590BC |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
Cyst(s) (1800)
| Date of Event |
09/08/2025
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that a patient underwent a breast augmentation surgery with implantation of a 590cc mentor memorygel breast implant prosthesis.Post-operatively, the patient had routine mammogram imaging performed and results indicated a small cluster of benign cysts in the left breast with evidence of a ruptured left implant.As a result, the patient was scheduled for breast implant exchange on (b)(6) 2025.The cysts were an incidental finding, without concerning results as they are benign, and no planned or performed intervention was indicated.
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: rupture.Date of explantation: (b)(6) 2025.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On (b)(6) 2025, mentor was notified that the patient had a physical exam after the mammogram and she was diagnosed with asymmetry between the breasts with bilaterally ruptured implants.As a result, the patient underwent bilateral exchange with mentor gel implants during the revision surgery.As an event for the contralateral side was indicated, another file was generated to document the event.This report is for the left breast prosthesis.On december 01, 2025, the mentor analysis lab received the suspect medical device for evaluation.On december 05, 2025, mentor completed an evaluation on the returned device.Device evaluation: mentor conducted a visual inspection of the device.Visual analysis of the returned device revealed that the breast implant was found to be ruptured and received in three parts.In addition, an area of shell abrasion was observed on the edges of the tear.These findings are consistent with normal wear of the device.Shell abrasion suggests in-vivo folding or creasing of the device, which may be caused by continuous and sustained stresses to the device, such as an excessively small breast pocket or the folding or wrinkling of the shell within the breast pocket.In some cases, breast implants may also experience normal wear over time.A breast cyst is a fluid-filled sac within the breast.One breast can have one or more breast cysts.They are often described as round or oval lumps with distinct edges.Breast cysts are usually and typically do not require treatment, but they can be drained using fine needle aspiration if the cyst is large or uncomfortable.Manufacturer¿s reference number: pc-001985784.